Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2009 (2009), Article ID 135637, 14 pages
http://dx.doi.org/10.1155/2009/135637
Research Article

Coupling Patterns of External Arguments in the Multiple-Spiral Medallions of the Mandelbrot Set

Instituto de Física Aplicada, CSIC, Serrano 144, 28006 Madrid, Spain

Received 8 March 2009; Revised 2 July 2009; Accepted 16 November 2009

Academic Editor: B. Sagar

Copyright © 2009 M. Romera et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. B. Mandelbrot, “Fractals aspects of the iteration of zλz(1z) for complex λ,z,” in Nonlinear Dynamics, R. H. G. Helleman, Ed., vol. 357 of Annals of New York Academy of Sciences, pp. 249–259, New York Academy of Sciences, New York, NY, USA, 1980. View at Google Scholar
  2. A. Douady and J. H. Hubbard, “Itération des polynômes quadratiques complexes,” Comptes Rendus des Séances de l'Académie des Sciences. Série I, vol. 294, no. 3, pp. 123–126, 1982. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. A. Douady, “Algorithms for computing angles in the Mandelbrot set,” in Chaotic Dynamics and Fractals, M. Barnsley and S. G. Demko, Eds., vol. 2 of Notes and Reports in Mathematics in Science and Engineering, pp. 155–168, Academic Press, Orlando, Fla, USA, 1986. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. A. Douady, “Julia set and the Mandelbrot set,” in The Beauty of Fractals: Images of Complex Dynamical Systems, H.-O. Peitgen and P. H. Richter, Eds., pp. 161–173, Springer, Berlin, Germany, 1986. View at Google Scholar
  5. H.-O. Peitgen and P. H. Richter, The Beauty of Fractals: Images of Complex Dynamical Systems, Springer, Berlin, Germany, 1986. View at MathSciNet
  6. P. Lavaurs, “Une description combinatoire de l'involution définie par M sur les rationnels à dénominateur impair,” Comptes Rendus des Séances de l'Académie des Sciences. Série I. Mathématique, vol. 303, no. 4, pp. 143–146, 1986. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. B. Branner, “The Mandelbrot set,” in Chaos and Fractals: The Mathematics Behind the Computer Graphics, R. L. Devaney and L. Keen, Eds., vol. 39 of Proceedings of Symposia in Applied Mathematics, pp. 75–105, American Mathematical Society, Providence, RI, USA, 1989. View at Google Scholar · View at MathSciNet
  8. L. Carleson and T. W. Gamelin, Complex Dynamics, Universitext: Tracts in Mathematics, Springer, New York, NY, USA, 1993. View at MathSciNet
  9. E. Lau and D. Schleicher, “Internal addresses in the Mandelbrot set and irreducibility of polynomials,” IMS Prepint 94-19, 1994, http://www.math.sunysb.edu/cgi-bin/create_preprint_list.pl?94.
  10. D. Schleicher, “Rational parameter rays of the Mandelbrot set,” IMS Preprint 97-13, 1997, http://www.math.sunysb.edu/cgi-bin/create_preprint_list.pl?97.
  11. J. Milnor, “Periodic orbits, externals rays and the Mandelbrot set: an expository account,” Astérisque, no. 261, pp. 277–333, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. H. Bruin and D. Schleicher, “Symbolic dynamics of quadratic polynomials,” Tech. Rep. 7, Institut Mittag-Leffler, Stockholm, Sweden, 2001-2002. View at Google Scholar
  13. R. L. Devaney and M. Moreno Rocha, “Geometry of the antennas in the Mandelbrot set,” Fractals, vol. 10, no. 1, pp. 39–46, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. Milnor, Dynamics in One Complex Variable, vol. 160 of Annals of Mathematics Studies, Princeton University Press, Princeton, NJ, USA, 3rd edition, 2006. View at MathSciNet
  15. W. Jung, “Mandel: software for real and complex dynamics,” http://www.mndynamics.com/indexp.html.
  16. A. Chéritat, “Dynamique holomorphe,” http://www.math.univ-toulouse.fr/~cheritat/e_index.html.
  17. M. Misiurewicz, “Fragments of the Mandelbrot set,” http://www.math.iupui.edu/~mmisiure/.
  18. X. Wang and Y. Sun, “The general quaternionic M–J sets on the mapping zzα+c(αN),” Computers & Mathematics with Applications, vol. 53, no. 11, pp. 1718–1732, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. X. Wang and L. Gu, “Research fractal structures of generalized M–J sets using three algorithms,” Fractals, vol. 16, no. 1, pp. 79–88, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  20. X. Wang, X. Zhang, Y. Sun, and F. Li, “Dynamics of the generalized M set on escape-line diagram,” Applied Mathematics and Computation, vol. 206, no. 1, pp. 474–484, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. X. Wang and X. Zhang, “The divisor periodic point of escape-time N of the Mandelbrot set,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 1552–1556, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. X. Wang, P. Chang, and N. Gu, “Additive perturbed generalized Mandelbrot-Julia sets,” Applied Mathematics and Computation, vol. 189, no. 1, pp. 754–765, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. X. Wang and R. Jia, “Rendering of the inside structure of the generalized M set period bulbs based on the pre-period,” Fractals, vol. 16, no. 4, pp. 351–359, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. X. Wang, R. Jia, and Z. Zhang, “The generalized Mandelbrot set perturbed by composing noise of additive and multiplicative,” Applied Mathematics and Computation, vol. 210, no. 1, pp. 107–118, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. X. Wang, Z. Wang, Y. Lang, and Z. Zhang, “Noise perturbed generalized Mandelbrot sets,” Journal of Mathematical Analysis and Applications, vol. 347, no. 1, pp. 179–187, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. A. Douady, X. Buff, R. L. Devaney, and P. Sentenac, “Baby Mandelbrot sets are born in cauliflowers,” in The Mandelbrot Set, Theme and Variations, T. Lei, Ed., vol. 274 of London Mathematical Society Lecture Note Series, pp. 19–36, Cambridge University Press, Cambridge, UK, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. R. P. Munafo, “Embedded Julia sets,” http://www.mrob.com/pub/muency/embeddedjuliaset.html.
  28. M. Romera, G. Pastor, G. Alvarez, and F. Montoya, “External arguments in the multiple-spiral medallions of the Mandelbrot set,” Computers and Graphics, vol. 30, no. 3, pp. 461–470, 2006. View at Google Scholar
  29. G. Pastor, M. Romera, G. Alvarez, J. Nunez, D. Arroyo, and F. Montoya, “Operating with external arguments of Douady and Hubbard,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 45920, 17 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. G. Pastor, M. Romera, G. Alvarez et al., “Algorithm for external arguments calculation of the nodes of a shrub in the Mandelbrot set,” Fractals, vol. 16, no. 2, pp. 159–168, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. G. Pastor, M. Romera, G. Alvarez et al., “A general view of pseudoharmonics and pseudoantiharmonics to calculate external arguments of Douady and Hubbard,” Applied Mathematics and Computation, vol. 213, no. 2, pp. 484–497, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. M. Romera, G. Alvarez, D. Arroyo, A. B. Orue, V. Fernandez, and G. Pastor, “Drawing and computing external rays in the multiple-spiral medallions of the Mandelbrot set,” Computers and Graphics, vol. 32, no. 5, pp. 597–610, 2008. View at Google Scholar
  33. M. Romera, G. Pastor, G. Álvarez, and F. Montoya, “External arguments of Douady cauliflowers in the Mandelbrot set,” Computers and Graphics, vol. 28, no. 3, pp. 437–449, 2004. View at Google Scholar
  34. G. Pastor, M. Romera, G. Álvarez, and F. Montoya, “External arguments for the chaotic bands calculation in the Mandelbrot set,” Physica A, vol. 353, no. 1–4, pp. 145–158, 2005. View at Publisher · View at Google Scholar